Prescribed Duloxetine and scared to take to take it. HELP!

I've just seen my GP and told him how I've been feeling, depressed and anxious, sick butterflies in tummy feeling all the time. Off my food, unusual for me. Plus the pain is worse I get in my hips and thighs.

He has prescribed me Duloxetine 30mg.

I've had this before with no good effects but he said the dose was too low at 20mg. Can't remember if there were any bad effects, no record of anything on my notes,

Bearing in mind I also have Sjogren's syndrome as well as Fibromyalgia, I am afraid to take the drug.

The leaflet given me by the rheumy on Sjogren's says Don't take any drugs unless absolutely necessary.

Well I have recently stopped taking Plaquenil (anti malaria pills) which the rhuemy prescribed which made me feel terribly weak and ill. Plaquenil also can also cause depression and anxiety, so I wonder what the hell to do.

I'm scared not to take them but also scared to take them.

I prefer to know that whatever is going on for me is in my control up to a point, not down to pills.

Please; can anyone tell me their experience of Duloxetine?

thank you from Plumcake x

13 Replies

oldestnewest
  • yes, I think we've all been there with that "what? another bloody pill?" thing!

    I was prescribed Duloxetine a few weeks ago and so far, so good. That said, I had to be taken off Plaquenil promptly years ago as its side effects for me were really terrible. Tramadol was awful for me but suits many others. As with many things, I think we have to suck it and see.

    We're pretty much all on drug cocktails which require tweaking "to taste" and as with cooking, some recipes work for us where others don't. Duloxtine might be the drug that ties in with your other meds to your benefit. On the other hand, it's as well to know the potential side effects.

    I've been hoping that the Duloxetine would help with bladder issues and I fancy that things have improved there a little. Meanwhile, after a rather humiliating examination, my GP says I need to do pelvic floor exercises to tighten up!

    Anyway, we're all different but need to be aware of the pitfalls. I googled Duloxetine before taking any and in some respects, wished I hadn't. You'll have to make your own mind up lol!

  • Hi Sammicat15

    I just found the previous pack of duloxetine prescribed Sept 2011and saw that i only took 11 of the months supply. I am assuming that I they messed up with my sleep. Notes in my diary says I felt dizzy and was unable to keep appointments as not well enough to go.

    The pack info sheet with the duloxetine states for use in stress incontinence, nothing about depression or anxiety conditions.

    So I am not sure whether they were prescribed me for stress incontinence, pain and/or depression etc. As there are no notes on my records.

    I know what you mean about googling drugs before taking them.

    I'm inclined not to take them, now they have been ordered and paid for.

    Thanks for your comment

  • I haven`t had the drug Hun,but I also have Sjogrens although until I see rheumy again in July I`ve not been given anything for it.

    Have you looked to see what the side affects are,and if you are not happy about them have another word with your G.P.

    I was under the impression that the drugs that we don`t do so great on are antibiotics.But then I am still in the dark about the condition.

    Can I ask if you have primary or secondary Sjorgrens.

    Love and hugs Butterfly xxxxx

  • Hi Butterfly54

    Yes i have looked at the side effects, and imagine I will have problems sleeping and with dizzyness, as I mentioned to Sammicat.

    I have not been told if I have primary or secondary Sjogren's and do not know the difference. But reading through the leaflet symptoms on the less common symptoms, it seems I may have secondary.

    I was only diagnosed at the beginning of April and was prescribed Palquenil, which I stopped taking after being so ill on it.

    I don't do well on antibiotics but I've found I don't get on with many drugs. I'm fine on one o.5mg Clonazepam, which i take at night.

    The Sjogren's leaflet I was given written by the Arthritis research Campaign, states;Do not take any drugs unless absolutely necessary.

    Love and Hugs Plumcake xx

  • Hi Plumcake,Primary is when you have Sjogrens on it`s.

    Secondary is when it in conjuction with something else,usualy rheumatoid arthritis or lupus.

    W

  • Sorry hit wrong button.I would love to know what the less common sidde effects are.as I don`t see rheumy again till July.

    I had one doctor who told me I had most of the pointers for lupus.and sent me for regular ANA blood test but it always came back just under.although he said that meant nothing.

    If you wouldn`t mind letting me know I would be most appreciative.

    Love and hugs Butterfly xxxxx

  • Hi butterfly

    Well I have fibromyalgia and arthritis too.

    the less common symptoms are as listed in the leaflet:-

    Pain in joints

    general aching all over

    salivary glands painful

    skin dry and itchy, sensitive to strong sunlight

    Dry vagina, painful intercourse

    extremely tired all the time. low spirits

    Fever

    Fingers cold and turn blue (raynauds)

    IBS/low abdominal pain

    migrain like headaches

    liver problems

    breathlessness on exertion

    Neuropathy

    All very similar to fibro sympstoms.

    Get hold of a leaflet, you can get one from your GP I imagine on sjogrens, or from your local hospital.or from Arthritis research Campaign

    All the best to you Buttefly

    Plumcake xxx

  • I didn't do well on Duloxetine, but that was because I have stomach problems .

    The problem with all these different medications is that the warnings on the leaflets are really scary , but for MOST people they cause no side effects at all.

    Unfortunately , if you have no contra indications , the only way to tell if they'll suit you is to try them.

    I've been prescribed a steroid now in a last ditch attempt by my GP to get the muscle and joint pain under control, and like you I'm a bit scared to take them as one of the side effects are stomach pains !

  • Hi Helen

    I have IBS which flares up at times. But then a lot of Fibros have this too.

    My previous GP, said he would try me on steroids, but I've never been offered them, by him or any other GP or specialist.

    Yeah I'm still undecided about them, but my gut feeling is that they will do the same as before and will react negatively, keeping we awake and making me feel worse.

    thanks for your comment Helen

    Plumcake :)

  • hi im on these tablets, im not on them for depression, im on them as they help with other probs also. the only down fall i have had is since taking them iv gained a stone in weight.good luck xx

  • Hi Cassey

    Do they help your pain levels and fatigue at all?

    Oh dear, weight gain! I put on a lot of tummy fat over winter, stuffing my face every evening. So I am now trying to get rid of that, as I can;t get any of my clothes to fit me now.

    Best wishes to you Plumcake :)

  • you poor love with the weight gain, Plum. am fighting a losing battle with weight currently - can now point to at least 3 of my meds which might be sabotaging my efforts grrr. Like you, am having issues with clothes not fitting. I've now had to drag out a whole bunch of clothes I'd really hoped I'd never have to wear again! Unfortunately I now also need new bras and knickers as I threw the old ones out with glee lol :-/ ho hum...

  • Oh Sammicat I'm sorry to hear that you can't lose the weight.

    I have gone right off my food, as my tummy has butterfly feelings/nausea as soon as i get up in the morning.

    I am not eating as much as I was, but my tum has always been a problem.

    I do get very bad bloating at times, but that's eased up now for the time being.

    I have two lots of clothes like you say. But even some of those are too tight, and I can't wear anything remotely tight around my hips as it causes pain.

    I intend to go back to swimming again, and would have never stopped going if the water in the pool was a bit warmer and I hadn't been so unwell over winter with virus attacks. It's better for me to be in the water than walking, and I can't ride a bike as it hurts too much.,

    It does help to do regular exercise, not just for weight but also improves your mental state.

    Have you approached your GP regarding the weight gain and got any help or advice?

    Take care and thanks for your support. :)

You may also like...